Is your hair on drugs?

Print Friendly, PDF & Email
December 17, 2012 | 21 Comments

Comments

  1. I’m a hairdresser and had an experience with a client who had a lumpectomy about 5 weeks ago. I put on her usual formula, which is an ash and her roots came out very warm. In the past, the color would turn out beautiful and I had no problems. I’m wondering if any of the drugs or anesthetic she had during surgery could affect the hair color? Also, she’s not having chemotherapy or radiation but treating it with huge doses of different supplements. Could the supplements also affect the coloring process? Any info on this would be much appreciated.

    • Shannon

      It would be great if you and this lady could report what you have noticed here. This will involve the woman finding out what the anesthetics she had were. Anesthetic drugs can cause a huge range of problems days or weeks later that few people ever link back to the anesthetic – if only because people naturally focus on the operation rather than the drugs. Its only when we have more people reporting what happens them after anesthetics that we will be able to answer your question.

      Until then, while we may not know the cause, you and your client are the people best placed to decide whether what you are seeing is in fact happening – and the next question is why is it happening.

      David

  2. Hi there
    I am a hair extensions specialist and I have a client who’s hair extensions keep slipping out, I never have this problem and the tape is extremely good ..
    I found out she is on heavy medication do you think that could be the cause as Iv thought of everything

    • Evelyn

      According to some hairdressers I know, antidepressants in their opinion cause hair extensions not to take

      DH

  3. I’ve been on Tysabri treatments for almost 2 years r/t MS. I’m having problems…something is causing my hair to be not receptive to hair coloring. My hair has become thinner, too..no one really notices, but I can tell. Could it be the drug?

  4. I am on Pregnisone and my hair has become baby fine, is it the drug causing this, can I have my hair coloured ? Thanks Jackie

    • yes, it will wreck your hair. i have to take a large dose of prednisone every day, because i have a respiratory disease. it will grow hair on your face, legs, arms, and even your back. but the hair on your head will start to fall out more and more. sorry, but it’s the way it worked for me. also, your face will swell after a while, like the way jerry lewis face got all puffy before he died; it’s just one of the side effects. prednisone will screw you up after a while but if you need it for your health, you need it, and it’s better than not having medicine to help your health. the hair? well, there’s no answer except to adjust your outlook, or and either wear a wig or a hat, or just like i said, go on and live your life and think of other things, because it’s just hair/ there are little kids with cancer, and lose all their hair when they are still little kids. so, we have to reset our own minds sometimes, although sometimes it’s difficult. be well, and maybe your experience will be different than mine is. i’m just sharing mine. God bless you and keep laughing or learn how to laugh and you’ll be fine.

  5. I need some help. i am a mixed Afro canadian half white and half nlack. I worked at a salon and we use professional line color sync. I’ve used redken color perfect all professional lines. I have been on antidepressants for yrs. I eft on a level 7 on my hair for less then 5 min and it turned black. I decided to do it again and weakened the formula the next time and left it for 2 min it was to the shade I wanted. whether I use permanent hair color or semi it’s grabs really really fast. is the medication doing this to my hair? IT’S CONFUSED!

  6. I started off with honey blonde hair with a little red (I later did some color experimentation). I have been growing my hair out and trying to get it to a uniform color. My hair is growing in colors from medium brown to black (no yellow or red tones). I’m taking epilepsy meds, gabapentin, anti-anxiety meds, and narcotic pain meds and I am wondering if they could be altering my hair color or if it just doesn’t know what color it wants to be lol.

  7. If someone is taking Adderall would it affect the way hair color processes at the scalp or even throughout the hair shaft? Thank you

  8. I am on quite a few meds and supplements….my hair stays really dark about halfway down my head and down to my ends. The upper part of my hair and my roots. Really embarrassing! Even used a stripper with same result….

  9. Have been taking low dose Lyrica for one year and recently all my blonde highlights washed out in the bath, turning the water blue. Could the Lyrica have caused this or possibly my shampoo or conditioner (argon oil).

  10. Yes, every time I’m on the birth control pill, regardless of the name brand, my hair color takes super rapidly. In fact, by the time I have applied it, it’s already time to rinse it out! It’s frustrating. I don’t purchase a box in a grocery store either. I do it the way professionals do…maybe if I drop from 30 lift to 10? Should I mix lighter colors? Wait til the last (4th) week of pills? Dye hair during sugar pill or ferrous sulfate pill week? I’m on LoEstrin Fe. ANY SUGGESTIONS?

  11. It seems as though every time I get on birth control, regardless of the name brand, my hair color processes EXTREMELY rapidly. By the time I’ve applied it, it’s time to rinse it out! I don’t buy a box on a grocery shelf either. I dye the way professionals do. I’m on LoEstrin Fe. Should I drop from 30 lift to 20 or 10? Should I mix lighter colors? Should I wait to dye when I’m on my 4th week of the pill? (Placebo or ferrous sulfate pill week)?? ANY SUGGESTIONS??

  12. I have tapered off Diazepam and for 6 wks, along with not sleeping more than 2-4 hrs, having other physical and peculiar side effects of the taper, my hair went through (and is still going through) craziness. First the soap would not rinse out (my stylist has experienced all of this with me), then my hair got dry as straw, would take 2 hrs to style because it was so dry and the color did not take on much of the roots –within 48 hrs, my roots were grey. Then 4 wks later, it became overly soft and lay flat except for the days it was incredibly wavy. Totally different than my style or the way it was intended. My hair has always been shiny, beautiful and holds the style well–full and thick. I am still experiencing the flat and soft side effects and hoping, now that my sleep is beginning to get better, that the problem rights itself. It has been nearly 7 1/2 weeks since I’ve stopped the medication. **sigh**

  13. I’m so glad I’m not the only one suffering side affects from medication I take to stay alive! I’ve had to change tablets after being on them a few years, my body must get sick of them and causes more problems. Painfully head and bones, memory loss, double vision, confused brain etc I give up..another years sigh

Leave a Reply